Alert archive / Ohio / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 151, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 23, 2023, 4:55 PM EDT for Delaware County, Franklin County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2023, 4:55 PM EDT (20:55 UTC)
- Expired
- Jul 23, 2023, 5:31 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Delaware County, OH, Franklin County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:58 PM EDT, 57 minutes earlier.
Area forecast discussion, Jul 23, 3:58 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 358 PM EDT Sun Jul 23 2023 .SYNOPSIS... Temperatures will be heating up this week. A mid-level disturbance and weak surface low will generate showers and thunderstorms Monday afternoon and evening. While a few afternoon and evening storms cannot be ruled out later in the week, the next better chance of showers and thunderstorms will hold off Friday night and Saturday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Well defined short wave in Indiana will push across the area this evening. Scattered showers and storms will continue early and then diminish fairly quickly with the loss of heating. Clouds will decrease as well. However may see some additional clouds start to move in before daybreak as another weak short wave moves southeast. Lows will drop into the lower mid 60s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... 12Z guidance has picked up on yet another short wave dropping southeast into the area Monday afternoon. This is inducing a weak surface low over Indiana. CAPE is forecast to be over 2000 J/kg. So expecting showers and storms to develop and move across the area during the afternoon and evening before pushing southeast out of the region. At this point, expect greater coverage to be in the western counties. Shear is marginal, but there could be a few stronger storms. Highs will generally be in the mid 80s with lows in the mid 60s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... The previously mentioned (albeit, weak) shortwave, best seen around 700H will be moving through the larger flow and approaching the area Tuesday. It appears that this wave will continue to weaken as it reaches the Ohio Valley region with its associated surface disturbance losing organization as well- precipitation from this looks to arrive Tuesday evening into Wednesday (again, without much organization to it). Despite the weakening trend, this still acts to set up a gradient between the decaying disturbance to our west and an area of high pressure off to our southeast- effectively sandwiching us under low level southwesterly flow stemming from the Gulf of Mexico. As warm, moist air flows into the region our temperatures and dew points increase. Highs from Wed- Fri reach the low 90s, but "feels-like" will end up being mid to upper 90s. Overnight lows only fall to the low/mid 70s. While this is occurring near the surface, aloft a more zonal set up develops as a broad area of high pressure and weak flow takes hold over much of southern CONUS with areas of low pressure over Canada. Additional shortwaves moving through the larger flow will likely keep rounds of showers/storms in the forecast- although there is no strong signal on any particular system. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Isolated to scattered showers along with a few thunderstorms will track across the region early in the period. Any reduction in visibility is expected to be brief. This will dissipate towards 00Z. VFR cloud deck will diminish but perhaps a few hours later. Cannot rule out some visibility restrictions at KLUK late tonight. More high-based cumulus will develop during the latter part of the period. OUTLOOK...Thunderstorms are possible Monday afternoon and evening. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...CA AVIATION...
Hazardous weather outlook, Jul 23, 3:22 PM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 322 PM EDT Sun Jul 23 2023 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-240900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 322 PM EDT Sun Jul 23 2023 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The heat index will approach 100 on Wednesday, Thursday, and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 23, 2:49 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
249 PM EDT Sun Jul 23 2023
OHZ026-044-231915-
Logan OH-Hardin OH-
249 PM EDT Sun Jul 23 2023
...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF
NORTHEASTERN LOGAN AND EASTERN HARDIN COUNTIES THROUGH 315 PM EDT...
At 249 PM EDT, a rapidly developing thunderstorm was located near
Kenton, moving northeast at 20 mph.
HAZARD...Winds gusts up to 35 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Kenton, Forest, Mount Victory, Ridgeway, Patterson, Hepburn, Grant,
Silver Creek, Mentzer and Pfeiffer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4082 8350 4070 8350 4070 8344 4069 8344
4069 8342 4056 8342 4046 8359 4061 8373
4082 8353
TIME...MOT...LOC 1849Z 226DEG 18KT 4059 8363
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...35 MPH
AienaSpecial weather statement, Jul 23, 3:30 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
330 PM EDT Sun Jul 23 2023
OHZ052-053-232000-
Champaign OH-Clark OH-
330 PM EDT Sun Jul 23 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
CHAMPAIGN AND NORTHEASTERN CLARK COUNTIES THROUGH 400 PM EDT...
At 330 PM EDT, a strong thunderstorm was located over Springfield,
moving northeast at 15 mph.
HAZARD...Winds gusts up to 35 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Springfield, Harmony, Brighton, South Vienna, Catawba, Mutual, Buck
Creek State Park, Catawba Station, New Moorefield, Plattsburg and
Powhattan.
This includes I-70 in Ohio between mile markers 57 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4002 8351 4001 8351 3990 8355 3985 8373
3995 8384 4012 8366
TIME...MOT...LOC 1930Z 229DEG 11KT 3994 8374
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...35 MPH
AienaSpecial weather statement, Jul 23, 3:41 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
341 PM EDT Sun Jul 23 2023
OHZ026-232015-
Hardin OH-
341 PM EDT Sun Jul 23 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL HARDIN
COUNTY THROUGH 415 PM EDT...
At 341 PM EDT, a strong thunderstorm was located over Kenton, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph, half inch hail, and frequent
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Locations impacted include...
Kenton, Forest, Dunkirk, Blanchard, Patterson, Grant, Mentzer and
Pfeiffer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4082 8350 4070 8350 4070 8344 4069 8344
4069 8342 4067 8342 4054 8358 4066 8377
4082 8365
TIME...MOT...LOC 1941Z 217DEG 21KT 4067 8362
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AienaSpecial weather statement, Jul 23, 4:16 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
416 PM EDT Sun Jul 23 2023
OHZ045-046-052-054-055-232045-
Champaign OH-Delaware OH-Madison OH-Franklin OH-Union OH-
416 PM EDT Sun Jul 23 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL
CHAMPAIGN COUNTY IN WEST CENTRAL OHIO, NORTHWESTERN FRANKLIN,
SOUTHWESTERN DELAWARE, NORTHEASTERN MADISON AND SOUTHERN UNION
COUNTIES IN CENTRAL OHIO THROUGH 445 PM EDT...
At 416 PM EDT, a strong thunderstorm was located 7 miles northeast of
Mechanicsburg, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Columbus, Dublin, Delaware, Hilliard, Marysville, Worthington,
Powell, Plain City, New California, Milford Center, Shawnee Hills,
Ostrander, Woodstock, Unionville Center, Rosedale, State Route 4 at
State Route 161, Resaca, US Route 33 at US Route 42, Warrensburg and
Columbus Zoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4002 8350 4020 8356 4033 8312 4007 8303
TIME...MOT...LOC 2016Z 255DEG 15KT 4013 8344
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 23, 4:19 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
419 PM EDT Sun Jul 23 2023
OHZ055-232045-
Franklin OH-
419 PM EDT Sun Jul 23 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL FRANKLIN
COUNTY THROUGH 445 PM EDT...
At 419 PM EDT, a strong thunderstorm was located over Grove City,
moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Columbus, Reynoldsburg, Grove City, Upper Arlington, Gahanna,
Worthington, Bexley, Groveport, Ohio State University, Whitehall,
Grandview Heights, Obetz, Urbancrest, Valleyview, Marble Cliff,
Riverlea, Brice, Port Columbus Airport, Blacklick Estates and
Clintonville.
This includes the following Interstates...
I-70 in Ohio between mile markers 92 and 111.
I-71 in Ohio between mile markers 94 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3980 8305 3981 8314 3990 8324 4011 8301
3994 8281 3991 8281 3991 8280 3990 8280
TIME...MOT...LOC 2019Z 228DEG 15KT 3987 8312
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 23, 4:39 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
439 PM EDT Sun Jul 23 2023
OHZ045-046-054-055-232115-
Delaware OH-Madison OH-Franklin OH-Union OH-
439 PM EDT Sun Jul 23 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF FRANKLIN, WESTERN
DELAWARE, NORTHEASTERN MADISON AND SOUTHEASTERN UNION COUNTIES IN
CENTRAL OHIO THROUGH 515 PM EDT...
At 439 PM EDT, a strong thunderstorm was located over Dublin, moving
east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Grove City, Delaware,
Upper Arlington, Gahanna, Hilliard, Marysville, Worthington, Bexley,
Powell, Groveport, Plain City, Minerva Park, New California, Polaris,
Ohio State University and Easton.
This includes the following Interstates...
I-70 in Ohio between mile markers 89 and 111.
I-71 in Ohio between mile markers 95 and 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3994 8279 3994 8281 3991 8281 3991 8280
3987 8280 3981 8313 4034 8337 4041 8308
TIME...MOT...LOC 2039Z 254DEG 14KT 4010 8316
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:49 PM EDT | Special Weather Statement | ILN | Hardin | 26 min |
| Jul 23, 3:30 PM EDT | Special Weather Statement | ILN | Clark | 30 min |
| Jul 23, 3:41 PM EDT | Special Weather Statement | ILN | Hardin | 34 min |
| Jul 23, 4:16 PM EDT | Special Weather Statement | ILN | Union | 29 min |
| Jul 23, 4:19 PM EDT | Special Weather Statement | ILN | Franklin | 26 min |
| Jul 23, 4:39 PM EDT | Special Weather Statement | ILN | Delaware, Franklin | 36 min |
| Jul 23, 5:13 PM EDT | Special Weather Statement | ILN | Delaware | 32 min |
| Jul 23, 5:16 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 44 min |
| Jul 23, 4:58 PM EDT | Special Weather Statement | ILN | Wayne | 32 min |
| Jul 23, 5:06 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Wayne | 39 min |
| Jul 23, 5:36 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union, Wayne | 39 min |
| Jul 23, 6:03 PM EDT | Areal Flood Advisory | ILN | Fayette, Union, Wayne | 3 hr |
| Jul 23, 6:09 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ripley | 51 min |
| Jul 23, 6:32 PM EDT | Areal Flood Advisory | ILN | Franklin, Ripley | 3 hr |
| Jul 23, 6:57 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ripley | 48 min |
| Jul 23, 7:05 PM EDT | Flash Flood Warning | ILN | Franklin, Ripley | 3 hr |
| Jul 23, 7:59 PM EDT | Special Weather Statement | ILN | Ohio, Ripley | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.